Ep 7 Roshcast Emergency Board Review
11.29.2016 - By Emergency Medicine Board Review
I wish to do something great and wonderful, but I must start by doing the little things like they were great and wonderful. -Albert Einstein
Welcome back to another episode of Roshcast. This is Episode 7 and we’ll be talking about Rh immunoglobulin, dystonic reactions, chemical-induced corneal burns, medication-induced hypoglycemia, vaginal candidiasis, ocular trauma, and much more.
The In-Training exam is 92 days away. By consistently studying a little every week and identifying your weaknesses, you can increase your emergency medicine in-training exam score by 10 points.
* Bupivacaine toxicity is treated with intralipid.* Hydrofluoric acid exposure is treated with calcium gluconate (topically or intra-arterially).* Benzodiazepine overdoses can be treated with flumazenil. However, be careful in chronic users so as to no precipitate a withdrawal seizure.* An iron ingestion of greater than 40 mg/kg typically requires chelation. Treatment should be with deferoxamine as charcoal does not bind iron and is therefore of no use.* Trousseau’s sign is associated with pancreatic cancer. It is a migratory thrombophlebitis.* Erythema nodosum is a tender, reddish-violet nodule deep under the skin. They can be caused by infections, typically strep, or drugs, with OCPs being the most commonly implicated drugs.* In a patient with an EBV infection, treatment with either ampicillin or amoxicillin may result in a morbilliform rash.
Some general housekeeping:
You can find our previous episodes here in case you missed them.
Please send us feedback so we can continue to make small improvements to the show.
Remember to leave your comments below to any questions you have on the content and our discussion.
Now to this week’s podcast
A 22-year old woman presents with vaginal bleeding. She should be approximately 10 weeks pregnant based on a previous ultrasound, which confirmed an intrauterine pregnancy. On today’s bedside ultrasound, no intrauterine pregnancy is visualized. Her blood type is A negative and the father’s blood type is unknown. Which of the following is true regarding the administration of Rh immunoglobulin?
A. A test dose is administered first because of the risk of an anaphylactoid reaction
B. Rh immunoglobulin 300 micrograms is indicated
C. Rh immunoglobulin is not indicated
D. She can delay Rh immunoglobulin for up to 72 hours
A 22-year-old man presents to the ED with clonus of his neck to the right. Which of the following drugs is he most likely taking?